MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 656316
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "incident that has occurred on 5 occasions in the traumatological hospital corresponding to the surgeries that we have tendered with the radio distal variax plate the specific problem is that when the screw 2.7 is placed in the oval hole of the plate, it rolls, does not tighten, it becomes loose, although the length of the screw has been changed several times.The screw box was reviewed by checking the screw head, changing the screwdriver, talking and observing with the assistants and doctors about the technique used".
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 lot number has been corrected.The reported event could be confirmed, since the locking thread of the screw is in the received condition.The device inspection revealed the following: the visual inspection has shown that the thread of the locking head is strongly damaged, the thread flanks are totally flattened from an excessive contact with the plate hole.The thread at the shaft is in a good condition with no visible damages.There are deformations in clockwise directions visible at the t8 recess, which indicates that the screw was exposed to high forces during insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadvertently using a locking screw in the oblong hole of a distal radius locking plate.In this relation the operative technique (variax 2 system vax-st-62_rev.3, 03 - 2021) can be pointed out: "[the circular holes in the plates provide an option for locking and non¿locking.Oblong holes and compression holes provide an option for non-locking screws except in the variax foot system, variax 2 foot system, and the variax 2 mini fragment system which also features locking compression holes.In order to distinguish a locking screw from a non-locking screw, the top of the locking screw heads are laser marked with a black circular ring and inner dot as shown here.] [original statement] if more information is provided, the case will be reassessed.

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11926341
Report Number0008031020-2021-00251
Device Sequence Number16918699
Product Code HWC
UDI-Device Identifier07613327068689
UDI-Public07613327068689
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number656316
Device Catalogue Number656316
Device Lot Number1000296696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1